Logo eprints

Approximate reduction of heterogenous nonlinear models with differential hulls

Tschaikowski, Max and Tribastone, Mirco Approximate reduction of heterogenous nonlinear models with differential hulls. IEEE Transactions on Automatic Control, 61 (4). pp. 1099-1104. ISSN 0018-9286 (2016)

PDF - Submitted Version
Available under License Creative Commons Attribution Non-commercial.

Download (251kB) | Preview


We present a model reduction technique for a class of nonlinear ordinary differential equation (ODE) models of heterogeneous systems, where heterogeneity is expressed in terms of classes of state variables having the same dynamics structurally, but which are characterized by distinct parameters. To this end, we first build a system of differential inequalities that provides lower and upper bounds for each original state variable, but such that it is homogeneous in its parameters. Then, we use two methods for exact aggregation of ODEs to exploit this homogeneity, yielding a smaller model of size independent of the number of heterogeneous classes. We apply this technique to two case studies: a multiclass queuing network and a model of epidemics spread.

Item Type: Article
Identification Number: 10.1109/TAC.2015.2457172
Subjects: Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Research Area: Computer Science and Applications
Depositing User: Caterina Tangheroni
Date Deposited: 24 Jul 2015 12:44
Last Modified: 13 Apr 2016 08:34
URI: http://eprints.imtlucca.it/id/eprint/2730

Actions (login required)

Edit Item Edit Item